Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 39, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Sep 9, 2018, 9:47 PM EDT for Harrison County, Kentucky. It took effect at Sep 10, 2018, 6:30 AM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2018, 9:47 PM EDT (01:47 UTC)
- In effect from
- Sep 10, 2018, 6:30 AM EDT
- Expired
- Sep 10, 2018, 10:35 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Licking River at Cynthiana (CYNK2).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03252500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
063
WGUS43 KLMK 100147
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
947 PM EDT Sun Sep 9 2018
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
South Fork Licking River at Cynthiana
affecting the following counties in Kentucky...Harrison.
.Heavy rains Saturday through Sunday will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC097-101546-
/O.NEW.KLMK.FL.W.0039.180910T1030Z-180911T0224Z/
/CYNK2.1.ER.180910T1030Z.180910T1800Z.180910T2024Z.NO/
947 PM EDT Sun Sep 9 2018
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the South Fork Licking River at Cynthiana.
* from Monday morning to Monday evening.
* At 9:30 PM Sunday the stage was 15.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 21.4 feet by Monday early afternoon.
* Impact...At 22.0 feet...Intersections of Pearl and Locust, Poplar
and Penn, and Poplar and Cromwell Alley flood. KY 36 (Pleasant
Street) between Locust and W. Pike flood. KY 983 before Infirmary
Road floods.
* Flood History...This crest compares to a previous crest of 21.9
feet on May 4 2010.
&&
LAT...LON 3829 8433 3853 8446 3857 8434 3849 8429
3835 8422
$$
MRC1 follow-up statement
886
WGUS83 KLMK 101435
FLSLMK
Flood Statement
National Weather Service Louisville KY
1035 AM EDT Mon Sep 10 2018
...The Flood Warning is cancelled for the following rivers in
Kentucky...
South Fork Licking River at Cynthiana
affecting the following counties in Kentucky...Harrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC097-101505-
/O.CAN.KLMK.FL.W.0039.000000T0000Z-180911T0224Z/
/CYNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1035 AM EDT Mon Sep 10 2018
The flood warning is cancelled for
the South Fork Licking River at Cynthiana.
* At 9:30 AM Monday the stage was 17.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
18.1 feet this afternoon.
&&
LAT...LON 3829 8433 3853 8446 3857 8434 3849 8429
3835 8422
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Sep 9, 8:49 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 9, 8:49 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Louisville KY 849 PM EDT Sun Sep 9 2018 .Forecast Update... Issued at 849 PM EDT Sun Sep 9 2018 The heavy rain threat has ended, so the Flash Flood Watch was allowed to expire on time. Surface low pressure was analyzed over eastern KY late this evening, and drier air continues to advect in aloft. Low-level moisture, however, will remain socked in tonight. The back edge of the stratus was over central IL this evening. Expect a murky night with low clouds and occasional drizzle. Temperatures will be fairly steady in the upper 50s/lower 60s. && .Short Term...(This evening through Monday) Issued at 241 PM EDT Sun Sep 9 2018 At mid-afternoon low pressure was centered over Lexington with a cold front dropping southwestward towards Glasgow. A corridor of rain has been persistently training along the front today, and additional showers and a few thunderstorms have developed out ahead of the front in a slightly unstable atmosphere. So, will continue with high PoPs for the remainder of the afternoon in southern and eastern sections of the area. Will shave a few counties off of the northwest corner of the Flash Flood Watch, northwest of the low, but will hang on to the watch in the Blue Grass where rain and minor flooding continue. Tonight the low will lift north to near Toledo. Moisture trapped beneath a sharp low level inversion behind the low will keep a low overcast and patchy drizzle going through the night. Some patchy light fog may form in the humid air by morning, but WNW breezes around 5 to 10 mph should keep it from becoming dense or widespread. Monday will be a mostly cloudy day with moisture remaining in the region and the low near Toledo drifting only slightly to the northeast. Other than some light patchy drizzle possible in the morning it should be a dry day. With the clouds and a WNW breeze, went on the cool side of guidance for max temperatures. Most folks should see highs in the 70s, but some from southeast Indiana into the Blue Grass may not make it out of the 60s. .Long Term...(Monday night through Sunday) Issued at 258 PM EDT Sun Sep 9 2018 Monday Night through Wednesday Night... Slow moving frontal boundary is forecast to push eastward and away from the region Monday night as high pressure builds into the region. This will result in drier conditions returning to the area through at least Tuesday. By Wednesday, deep moisture will return to the region and some scattered storms will be possible across the region in the afternoon and into the evening hours. Lows Monday night look to drop into the mid 50s. Highs Tuesday look to top out in the 73 to 78 degree range. Lows Tuesday night look to cool into the lower 60s. Highs on Wednesday look to be slightly warmer with readings mainly in the upper 70s to the very low 80s with overnight lows in the mid 60s. Thursday through Sunday... Moving into the extended forecast period, all eyes will be on Hurricane Florence as it approaches and possibly makes landfall along the SE US coast. The latest suite of guidance has been favoring a landfall in the Carolinas though this is still subject to change. A large positive height anomaly over the NE US and its location will be critical in determining where Florence tracks. Currently the models suggest that a landfall in the Carolinas looks increasingly likely. As the storm moves inland the steering flow looks to collapse and the remnants may actually remain rather stationary over the Mid-Atlantic. If this scenario pans out, this will be a life threatening, if not historic, flash flood event from the Carolinas northward into Virgina from late next week and into next weekend. Locally, the effects of Florence are still a bit uncertain. The latest modeling keeps a bit of ridging over the region. We're likely to see more cloud cover over the east than the west. With Florence to the east, there at least a decent shot of some precipitation working in from the system. For now have basically trended the forecast slightly drier in the west with a low chance of PoPs in the east. Highs during the period will look to be seasonal with highs in the mid-upper 80s with overnight lows in the upper 60s to the lower 70s. && .Aviation...(00Z TAF Issuance) Issued at 810 PM EDT Sun Sep 9 2018 Poor flying conditions this period with widespread low stratus across the region. The good news is that the heavy rain threat has pushed off to the east of central KY, with low pressure analyzed this evening over eastern KY. A surface cold front extended southwest through south-central KY. Ceilings are borderline IFR at the moment at SDF/BWG/HNB, but are expected to lower into a IFR/LIFR deck late tonight. NW winds becoming WNW will stay up around 4-7 kts overnight and pick up slightly after daybreak on Monday. Occasional light drizzle will also be possible through Monday morning, resulting in MVFR vsbys at times. LEX has the best chance at seeing IFR vsbys in addition to LIFR stratus. The daytime period of Monday looks overcast, but mostly dry. Clouds will slowly lift during the afternoon hours and finally scatter out toward Monday evening. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW Short Term...13 Long Term...MJ Aviation...EBW
Hazardous weather outlook, Sep 9, 8:31 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 831 PM EDT Sun Sep 9 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 831 PM EDT Sun Sep 9 2018 /731 PM CDT Sun Sep 9 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. EBW
In the hours before
Local storm report, Sep 9, 3:47 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM FLASH FLOOD 3 W SPEARS 37.86N 84.51W
09/09/2018 JESSAMINE KY EMERGENCY MNGR
FLOWING WATER OVER BETHANY RD IN THE LOGANA
AREA.
&&
EBWSpecial weather statement, Sep 9, 4:14 PM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
314 PM CDT SUN SEP 9 2018
KYZ078-081-082-092045-
Russell-Cumberland-Clinton-
314 PM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT CLINTON...SOUTHERN RUSSELL AND
EASTERN CUMBERLAND COUNTIES...
At 314 PM CDT, a strong thunderstorm was located over Burkesville,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Albany, Jamestown, Burkesville, Littrell, Desda, Cartwright, Snow,
Ida, Peytonsburg and Ribbon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3663 8541 3688 8542 3693 8527 3693 8523
3694 8523 3704 8491 3697 8487 3695 8491
3696 8493 3696 8495 3692 8496 3686 8506
3683 8506 3681 8503 3676 8500 3670 8502
TIME...MOT...LOC 2014Z 248DEG 24KT 3679 8536
MJNearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.